Alert archive / Connecticut / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

April 22, 2016

NWS Boston/Norton, MA issued this special weather statement at Apr 22, 2016, 4:49 PM EDT. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2016, 4:49 PM EDT (20:49 UTC)
Expired
Apr 22, 2016, 5:15 PM EDT
In force
26 min
Issued by
NWS Boston/Norton, MA

The radar

The Brookhaven radar (KOKX), 114 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

026 
WWUS81 KBOX 222049
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT FRI APR 22 2016
 
CTZ002-003-222115-
HARTFORD CT-TOLLAND CT-
449 PM EDT FRI APR 22 2016

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND AND NORTHEASTERN
HARTFORD COUNTIES...

AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINDSOR...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...ENFIELD...VERNON...WINDSOR...SOUTH WINDSOR...
SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...ELLINGTON...TOLLAND...WINDSOR
LOCKS...STAFFORD...SOMERS...GRANBY...EAST WINDSOR...WILLINGTON AND EAST
GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4179 7280 4192 7285 4203 7247 4185 7223
TIME...MOT...LOC 2048Z 249DEG 31KT 4189 7267 

$$

NOCERA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Apr 22, 4:18 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 22, 4:18 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT FRI APR 22 2016

.SYNOPSIS...
A COLD FRONT OVER NEW YORK CROSSES SOUTHERN NEW ENGLAND TONIGHT
AND MOVES OFFSHORE SATURDAY. HIGH PRESSURE THEN BUILDS FOR LATER
SATURDAY AND SUNDAY BRINGING DRY AND SEASONABLE WEATHER. A FRONT WILL
PUSH SLOWLY ACROSS THE REGION MONDAY AND TUESDAY WHICH WILL BRING
MUCH NEEDED SHOWERS TO THE REGION. DRY AND SEASONABLE CONDITIONS
SHOULD MOVE IN AROUND THE MIDDLE OF NEXT WEEK. THEN A LOW PRESSURE
SYSTEM MAY BRING ADDITIONAL RAINFALL TO OUR AREA THIS UPCOMING
THURSDAY AND FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

THIS EVENING/EARLY NIGHT...

NORTHERN STREAM SHORTWAVE AND SUPPORTING JET MOVE ACROSS NEW
ENGLAND THIS EVENING. FAVORABLE JET DYNAMICS ALONG WITH LI AROUND
-2 AND SBCAPE AROUND 1000 HAVE BEEN HELPING TO GENERATE SHOWERS
AND A FEW TSTMS OVER THE BERKSHIRES AND HUDSON VALLEY WHICH THEN
MOVE ACROSS WESTERN AND NORTHERN MASS. THESE FAVORABLE CONDITIONS
WILL FADE AFTER SUNSET...BUT UNTIL THEN EXPECT SHOWERS AND A FEW
TSTMS OVER WESTERN/NORTHERN MASS AND NORTHERN CT.

TONIGHT...

THE NEW YORK COLD FRONT EXTRAPOLATES TO THE BERKSHIRES 6-8
PM...THE WORCESTER HILLS 9-11 PM...AND THE EASTERN COAST 12-2 AM.
MEANWHILE...AN OPEN SHORTWAVE OVER OHIO IS MOVING EAST AND WILL
REACH THE MID ATLANTIC COAST BY SATURDAY MORNING. THE SHORTWAVE IS
SUPPORTED BY AN 85-KNOT JET THAT WILL OVERLAY NEW JERSEY AND LONG
ISLAND OVERNIGHT. THIS SHORTWAVE MAY TURN THE UPPER FLOW MORE
PARALLEL TO THE SURFACE COLD FRONT...SLOWING THE FORWARD PROGRESS
OF THAT FRONT. THE SHORTWAVE AND JET MAY ALSO GENERATE A WAVE
ALONG THE FRONT OVERNIGHT. BOTH THE GFS AND HRRR ARE HINTING AT
THIS. THE ECMWF SURFACE MSLP FIELD SHOWS A BAGGINESS SOUTH OF NEW
ENGLAND AT 12Z SAT THAT ALSO HINTS AT THIS.

DEW POINTS HAVE CLIMBED INTO THE 50S. WATER TEMPERATURES ARE IN
THE MID TO UPPER 40S. THIS COOLING OF THE MOIST AIR MAY CREATE
AREAS OF FOG THAT WOULD AFFECT THE SOUTH COAST.

WHILE THE EVENING PCPN TAPERS OFF...THE CHANCE OF SHOWERS ALONG
THE FRONT WILL LINGER UNTIL FROPA. THE UPPER SHORTWAVE AND JET
WILL MAINTAIN A CHANCE OF SHOWERS THROUGH THE NIGHT WITH THE BEST
CHANCE ALONG THE SOUTH COAST. WE WILL MAINTAIN CHANCE POPS THROUGH
THE NIGHT MOST PLACES AND CARRY LIKELY POPS ALONG/SOUTH OF A
HARTFORD-PROVIDENCE LINE. WITH DEW POINTS IN THE UPPER 40S AND
50S...EXPECT MIN TEMPS IN THIS SAME RANGE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...

UPPER TROUGH MOVES EAST OF NEW ENGLAND SATURDAY AND PUSHES THE
SURFACE FRONT WELL SOUTH OF OUR AREA. LEFTOVER SHOWERS...MAINLY
OVER RI/SOUTHEAST MASS...SHOULD MOVE OFF WITH THE TROUGH. HIGH
PRESSURE OVER CANADA WILL BUILD INTO NEW ENGLAND BRINGING DRIER
AIR AND CLEARING SKIES. MIXING IS FORECAST TO 900 MB...POSSIBLY A
LITTLE HIGHER. TEMPS AT THAT HEIGHT WOULD SUPPORT MAX SFC TEMPS IN
THE 60S. WINDS IN THE MIXED LAYER WILL BE 15-20 KNOTS...WHICH MAY
BE MIXED TO THE SURFACE IN GUSTS.

AS THE HIGH BUILDS IN...THE PRESSURE GRADIENT WILL LESSEN. NOT
CLEAR WHETHER IT WILL DIMINISH ENOUGH TO ALLOW THE SURFACE AIR TO
DECOUPLE AND ALLOW RADIATIONAL COOLING. DEW POINTS WILL FALL INTO
THE 20S...WHICH WOULD BE QUITE A CHILLY START TO THE DAY IF MINS
REACHED THAT LOW. WE WILL ALLOW A LIGHT NORTH WIND OVERNIGHT AND
KEEP TEMPS ABOVE FREEZING MOST PLACES. THE BEST CHANCE OF
DECOUPLING AND RADIATIONAL COOLING WILL BE IN THE VALLEYS OF
NORTHERN AND WESTERN MASS...WHERE THERE WILL BE THE BEST CHANCE OF
DIPPING BELOW 30. WE WILL NEED TO MONITOR THIS...SUCH COOLING MAY
BE ABLE TO EXTEND FARTHER SOUTH AND EAST.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
OVERVIEW...

LONG WAVE TROUGH ALONG THE EASTERN SEABOARD EARLY THIS WEEKEND
WILL SHIFT E AS OVERALL NORTH AMERICAN UPPER LEVEL STEERING
CURRENTS REMAIN PROGRESSIVE. BROAD H5 VORTEX ELONGATES FROM THE
ARCTIC CIRCLE INTO LABRADOR AND NEWFOUNDLAND BY SUNDAY...WITH THE
BASE OF THE VORTEX KEEPING A FAST W-NW UPPER FLOW ACROSS THE
REGION FOR MOST IF NOT ALL OF THE UPCOMING WEEK. THE NEXT
APPROACHING FRONT WILL MOVE INTO THE REGION BY THE BEGINNING OF
THE WORK WEEK AND...AS IT BECOMES PARALLEL TO THE UPPER FLOW...WILL
SEE MUCH NEEDED RAIN SHOWERS MOVE ACROSS AS THE FRONT SLOWLY PUSHES
OFFSHORE.

CANADIAN HIGH PRESSURE BRINGS DRY CONDITIONS WEDNESDAY. THEN LOW
CONFIDENCE ON THE TIMING AND TRACK AS A QUICK MOVING LOW PRESSURE
SYSTEM THAT SHOULD APPROACH THE REGION OUT OF THE OHIO VALLEY AND
SOUTHERN GREAT LAKES TOWARDS THE END OF THE UPCOMING WORKWEEK.

DETAILS...

SUNDAY...MODERATE TO HIGH CONFIDENCE.

HIGH PERSSURE PASSES OVERHEAD DURING THE DAY. ANTICIAPTE MOSTLY
SUNNY SKIES...THOUGH THE FRONT TO THE NORTHWEST OF OUR AREA MAY
ALLOW FOR SOME AFTERNOON CIRRUS AND MID DECK CLOUDS. SEA BREEZES ARE
LIKELY ALONG THE COAST BY THE AFTERNOON. TEMPS NEAR NORMAL TO A FEW
DEGREES BELOW NORMAL.

SUNDAY NIGHT THROUGH TUESDAY...MODERATE CONFIDENCE.

CLOUDS WILL CONTINUE TO INCREASE SUNDAY NIGHT AS A COLD FRONT MOVES
OUT OF N NY STATE AND NORTHERN NEW ENGLAND. THE FRONT WILL MOVE
SLOWLY TO THE SOUTHEAST...BUT LOOKS LIKE IT WILL REMAIN DRY THROUGH
AT LEAST MIDNIGHT. THE POTENTIAL EXISTS FOR A FEW SHOWERS LATE
SUNDAY NIGHT...MAINLY ACROSS N MA.

THE FRONT LOOKS TO SLOW ITS FORWARD PROGRESS AS IT BECOMES PARALLEL
TO THE UPPER LEVEL WIND FLOW DURING MONDAY. CONTINUE TO EXPECT A
COUPLE OF WAVES OF LOW PRES MOVE ALONG THE FRONT...WHICH WILL ALSO
TEND TO SLOW THE FRONT DOWN. STARTING TO SEE A BIT MORE MOISTURE
CONVERGENCE SETTING UP AS THE FRONT CROSSES...ESPECIALLY MONDAY
NIGHT AND TUESDAY...BRINGING SOME MUCH NEEDED RAINFALL.
FORECAST QPF AMOUNTS LOOK TO BE ON THE ORDER OF 0.5 TO 1 INCH FROM
MONDAY AFTERNOON INTO TUESDAY.

AS THE FRONT CROSSES THE REGION LATE MON NIGHT AND TUESDAY...
COOLER AIR WORKS IN AS WINDS SHIFT TO N AND NE. HIGHS WILL BE CLOSE
TO SEASONAL NORMALS ON MONDAY...BUT WILL FALL DOWN TO SEVERAL
DEGREES BELOW SEASONAL LEVELS ON TUESDAY.

TUESDAY NIGHT AND WEDNESDAY...MODERATE CONFIDENCE.

THE FRONT SHOULD PUSH SOUTH OF OUR AREA DURING TUESDAY NIGHT...WITH
CANADIAN HIGH PRESSURE BUILDING SOUTHEASTWARD. HAVE VERY LOW CHANCE
POPS TO START TUESDAY NIGHT. OTHERWISE EXPECT CLEARING SKIES
TUESDAY NIGHT.

FAST FLOW ALOFT WILL PUSH HIGH PRES ACROSS THE REGION ON
WEDNESDAY WITH DRY BUT COOL CONDITIONS. MOSTLY SUNNY SKIES FORECAST.

WEDNESDAY NIGHT THRU FRIDAY...LOW CONFIDENCE.

A LOT OF QUESTIONS REMAIN ON THE TIMING OF A FAST MOVING LOW
PRESSURE SYSTEM THAT IS EXPECTED TO AFFECT OUR AREA DURING
THISTIMEFRAME. AT THIS POINT HAVE DRY CONDITIONS FOR MOST OF WED
NIGHT...FOLLOWED BY CHANCE TO SLIGHT CHANCE POPS FOR SHOWERS THU
INTO FRI.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...

THIS EVENING... HIGH CONFIDENCE. GENERALLY VFR THROUGH MIDNIGHT.
SHOWERS AND A FEW THUNDERSTORMS THIS EVENING IN WESTERN AND
CENTRAL MASS AND NORTHERN CT. SOME SHOWERS MAY BRIEFLY LOWER CIGS
AND VSBYS TO MVFR.

TONIGHT...MODERATE CONFIDENCE. AFTER THE FIRST SET OF SHOWERS
DIMINISHES...A SECOND AREA OF SHOWERS WILL MOVE UP FROM THE
SOUTHWEST AFTER MIDNIGHT. EXPECT VFR CIGS TO LOWER TO MVFR
OVERNIGHT IN A FEW SHOWERS...WHILE SOUTH COASTAL NEW ENGLAND WILL
LOWER TO IFR OR LIFR IN SHOWERS AND DEVELOPING FOG.

SATURDAY AND SATURDAY NIGHT... HIGH CONFIDENCE. VFR CONDITIONS IN
THE WEST. CIGS/VSBYS IMPROVE TO VFR IN THE EAST. NORTH WIND AROUND
10 KNOTS WITH POTENTIAL GUSTS NEAR 20 KNOTS IN THE AFTERNOON.
WINDS DIMINISH TOWARD EVENING.

KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE. EAST SEA BREEZE
SHOULD SWITCH TO SOUTH-SOUTHWEST BY LATE AFTERNOON. VFR CONDITIONS
SHOULD PERSIST THROUGH EARLY EVENING...BUT LEFTOVER SHOWERS FROM
WESTERN MASS MAY BRING BRIEF MVFR CIGS/VSBYS THIS EVENING. ANOTHER
AREA OF SHOWERS MOVES THROUGH LATER TONIGHT WITH MVFR CONDITIONS.

KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE. MAINLY VFR. HOWEVER...BRIEF
LOWER CONDITIONS POSSIBLE THIS EVENING IN SCATTERED SHOWERS AND
PERHAPS A THUNDERSTORM. ALSO A PERIOD OF MVFR CIGS POSSIBLE
OVERNIGHT.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY AND SUNDAY NIGHT...HIGH CONFIDENCE. VFR SUNDAY INTO SUNDAY
EVENING. MAY SEE MVFR CIGS/VSBYS MOVE INTO NORTHERN AREAS MAINLY
NEAR AND N OF THE MASS PIKE AFTER MIDNIGHT SUNDAY NIGHT.

MONDAY AND TUESDAY...MODERATE CONFIDENCE. AREAS OF MVFR
CIGS/VSBYS IN SHOWERS AND PATCHY FOG. CONDITIONS SHOULD IMPROVE
FROM N-S TUE NIGHT...THOUGH TIMING IS IN QUESTION.

WEDNESDAY...MODERATE CONFIDENCE. VFR.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/...

TONIGHT...MODERATE TO HIGH CONFIDENCE.

PERSISTENT SOUTHWEST FLOW AHEAD OF A COLD FRONT WILL REMAIN BELOW
20 KNOTS. THE PERSISTENT FLOW WILL BUILD SEAS A LITTLE WITH 5 FOOT
HEIGHTS ON THE OUTER WATERS SOUTH OF THE ISLANDS. SMALL CRAFT
ADVISORY CONTINUES ON THOSE WATERS. AREAS OF FOG DEVELOP DURING
THE NIGHT WHICH MAY BECOME LOCALLY DENSE...RESULTING IN POOR
VISIBILITY. WINDS WILL SHIFT LATER AT NIGHT AND COME FROM THE
NORTH OR NORTHWEST.

SATURDAY AND SATURDAY NIGHT...NORTH WINDS WITH GUSTS TO 20 KNOTS
SATURDAY AND 20 TO 25 KNOTS SATURDAY NIGHT. SEAS WILL BE 3-4 FEET
SATURDAY. HEIGHTS OF 4-6 FEET POSSIBLE ON THE EASTERN OUTER WATERS
SATURDAY NIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED ON SOME OF
THE WATERS.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY...MODERATE CONFIDENCE. N WINDS VEERING TO THE SE ON SUNDAY.
GUSTS UP TO 25 KT POSSIBLE DURING THE MORNING...MAINLY ALONG THE
OUTER COASTAL WATERS. LINGERING 5 FOOT SEAS ON THE OUTER COASTAL
WATERS SHOULD GRADUALLY SUBSIDE DURING THE DAY.

MONDAY...MODERATE CONFIDENCE.
WINDS AND SEAS BELOW SCA THRESHOLDS. MAY SEE VSBY RESTRICTIONS IN
SCATTERED SHOWERS AND PATCHY FOG MONDAY.

MONDAY NIGHT AND TUESDAY...LOW TO MODERATE CONFIDENCE.
COLD FRONT SLOWLY MOVES FROM N TO S ACROSS THE WATERS. S WINDS
BECOME N DURING MON NIGHT/TUE. THEN THE N WINDS MAY GUST UP TO 20 KT
DURING TUE. SEAS BUILD UP TO 5-6 FT ACROSS THE SOUTHERN WATERS
MONDAY NIGHT AND TUESDAY...AND MAY REACH TO E OF CAPE COD DURING
TUESDAY. SHOULD HAVE SUBSIDING SEAS TUESDAY NIGHT. VSBY RESTRICTIONS
IN SHOWERS AND PATCHY FOG.

WEDNESDAY...MODERATE CONFIDENCE.
WINDS/SEAS BELOW SCA THRESHOLDS.

&&

.FIRE WEATHER...

SATURDAY...WIDELY SCATTERED SHOWERS MAY LINGER ACROSS SE MA/E RI
SATURDAY MORNING WITH N-NW WIND GUSTS UP TO 20 MPH. THESE SHOULD
PUSH OFFSHORE BY MIDDAY. DRY CONDITIONS WILL TAKE OVER SATURDAY
AFTERNOON WITH NORTH TO NORTHWEST WINDS USHERING LOWERING
DEWPOINTS. MINIMUM RELATIVE HUMIDITIES WILL BE FROM 25 TO 40
PERCENT NORTH AND WEST OF I-95 AND 40 TO 60 PERCENT TO THE SOUTH
AND EAST.

SUNDAY...HIGH PRESSURE WILL MOVE ACROSS THE REGION. LIGHT N WINDS AT
5 TO 10 MPH WILL BECOME SW DURING THE AFTERNOON...WITH SEA BREEZES
PROBABLE. MINIMUM RH VALUES WILL BE FROM 20 TO 30 PERCENT FOR MUCH
OF THE AREA...EXCEPT 35 TO 45 PERCENT ALONG THE IMMEDIATE COAST.

MONDAY AND TUESDAY...A SLOW MOVING FRONT COULD BRING A SOAKING
RAINFALL TO SOUTHERN NEW ENGLAND. THE BEST CHANCE FOR APPRECIABLE
RAIN IS MONDAY AFTERNOON THRU TUESDAY MORNING. AT THIS TIME THE
POTENTIAL EXISTS FOR 0.5 TO AROUND 1.0 INCH OF RAINFALL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR ANZ255-256.

&&

SYNOPSIS...WTB/EVT
NEAR TERM...WTB/EVT
SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB/EVT
MARINE...WTB/EVT
FIRE WEATHER...
Hazardous weather outlook, Apr 22, 3:56 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
356 PM EDT FRI APR 22 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-232000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
356 PM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ORGANIZED SEVERE WEATHER IS NOT EXPECTED THIS AFTERNOON AND
EVENING. HOWEVER...A FEW STRONG TO MARGINALLY SEVERE
THUNDERSTORMS ARE POSSIBLE UNTIL AROUND 10 PM THIS EVENING TO THE
WEST OF A BOSTON TO PROVIDENCE LINE. THE MAIN THREAT WOULD BE
LOCALLY STRONG WIND GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-232000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
356 PM EDT FRI APR 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Apr 22, 3:32 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
332 PM EDT FRI APR 22 2016

CTZ002>004-MAZ002>012-014-026-222100-
WINDHAM CT-TOLLAND CT-HARTFORD CT-WESTERN FRANKLIN MA-
NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-EASTERN ESSEX MA-
SOUTHEAST MIDDLESEX MA-NORTHWEST MIDDLESEX COUNTY MA-
EASTERN HAMPDEN MA-WESTERN HAMPDEN MA-WESTERN ESSEX MA-
EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
CENTRAL MIDDLESEX COUNTY MA-
332 PM EDT FRI APR 22 2016

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS NORTHERN AND
WESTERN MASSACHUSETTS INCLUDING NORTHWEST CONNECTICUT WILL CONTINUE
TO ADVANCE EASTWARD THIS AFTERNOON AND EARLY EVENING...BRINGING
BENEFICIAL RAINS TO THE REGION. A FEW OF THE STRONGER SHOWERS AND
ISOLATED THUNDERSTORMS MAY RESULT IN GUSTY WINDS UP TO 40 MPH ALONG
WITH BRIEF HEAVY DOWNPOURS.

SOUTHEAST MASSACHUSETTS WILL LIKELY REMAIN DRY THROUGH SUNSET WITH
ANY SHOWERS HOLDING OFF UNTIL LATE EVENING.

LOCATIONS IMPACTED INCLUDE...
WORCESTER...SPRINGFIELD...HARTFORD...LOWELL...NASHUA...LAWRENCE...NEW
BRITAIN...FRAMINGHAM...WEST HARTFORD...HAVERHILL...WALTHAM...BRISTOL...
MANCHESTER...CHICOPEE...EAST HARTFORD...PEABODY...METHUEN...ENFIELD...
SOUTHINGTON AND WESTFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4287 7082 4272 7078 4272 7079 4277 7082
      4271 7083 4271 7081 4201 7181 4166 7214
      4171 7224 4159 7239 4165 7253 4156 7295
      4180 7302 4197 7289 4197 7303 4210 7307
      4263 7295 4274 7302 4270 7129 4282 7115
TIME...MOT...LOC 1927Z 274DEG 27KT 4266 7134 4214 7340
Special weather statement, Apr 22, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT FRI APR 22 2016

CTZ002-003-222115-
HARTFORD CT-TOLLAND CT-
449 PM EDT FRI APR 22 2016

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND AND NORTHEASTERN
HARTFORD COUNTIES...

AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WINDSOR...MOVING EAST AT 35 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...ENFIELD...VERNON...WINDSOR...SOUTH WINDSOR...
SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...ELLINGTON...TOLLAND...WINDSOR
LOCKS...STAFFORD...SOMERS...GRANBY...EAST WINDSOR...WILLINGTON AND EAST
GRANBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.

&&

LAT...LON 4179 7280 4192 7285 4203 7247 4185 7223
TIME...MOT...LOC 2048Z 249DEG 31KT 4189 7267

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:39 AM EDTSmall Craft AdvisoryBOX24 hr
Apr 22, 3:32 PM EDTSpecial Weather StatementBOXFranklin, Hampden, Hampshire, Middlesex, Worcester88 min

Nearby

Special Weather Statements in Connecticut, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.